Kansas, 2007Heavy Snow in Kansas, January 20 to 21, 2007
January 20 to 21, 2007 · NWS GLD · 6 events in 6 counties and zones
A slow-moving weather system brought moderate to heavy snow across much of the CO/NE/KS region from the morning hours of January 20 through the morning of January 21. Highest snow accumulations of 6-8 inches were reported south of Interstate 70 in western Kansas.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving weather system brought moderate to heavy snow across much of the CO/NE/KS region from the morning hours of January 20 through the morning of January 21. Highest snow accumulations of 6-8 inches were reported south of Interstate 70 in western Kansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jan 20, 4:35 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jan 20, 4:35 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
335 AM MST SAT JAN 20 2007
.DISCUSSION...WILL BE ISSUING A SNOW ADVISORY FOR THE EASTERN HALF
THE FORECAST AREA WITH AN EXPECTED THREE TO FIVE INCHES OF
SNOWFALL BETWEEN THIS AFTERNOON AND SUNDAY MORNING.
AN AREA OF SNOW IS CURRENTLY MOVING NORTHWARD FROM THE PANHANDLE
REGION AND NORTHEAST NEW MEXICO INTO SOUTHWEST KANSAS. EXPECT THIS
AREA TO CONTINUE MOVING NORTH AS THE UPPER LOW CURRENTLY MOVING
THROUGH SOUTHERN ARIZONA MOVES INTO NORTHEAST NEW MEXICO BY LATE
THIS AFTERNOON. THE UPPER LOW CONTINUES INTO NORTHEAST KANSAS BY
SUNDAY MORNING. EXPECT THE HEAVIEST SNOWFALL AMOUNTS TO FALL LATE
THIS AFTERNOON THROUGH THIS EVENING AS THE STRONGEST AREA OF
DYNAMICS LIFTS OUT AHEAD OF THE UPPER LOW. SNOWFALL RATES TAPER
OFF ON SUNDAY...BUT EXPECT VERY LIGHT SNOW OR FLURRIES TO CONTINUE
THROUGH EARLY MONDAY MORNING AS COOLER AND DRYER AIR WORKS INTO
THE AREA AND THE DYNAMICS FROM THE SECONDARY UPPER TROUGH MOVING
INTO THE REGION FROM THE NORTHWEST MOVES ACROSS THE REGION.
AN UPPER RIDGE AMPLIFIES OVER THE WESTERN U.S. DURING THE MIDDLE
AND LATTER PART OF THE WEEK. EXPECT TEMPERATURES TO RISE THROUGH
THE WEEK WITH DRY CONDITIONS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...SNOW ADVISORY FROM NOON TODAY TO 6 AM CST SUNDAY FOR KSZ002-
KSZ003-KSZ004-KSZ014-KSZ015-KSZ016-KSZ028-KSZ029-KSZ042.
NE...SNOW ADVISORY FROM NOON TODAY TO 6 AM CST SUNDAY FOR NEZ080-
NEZ081.
CO...NONE.
&&
LOCKHARTHazardous weather outlook, Jan 19, 6:57 AM CST, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
557 AM MST FRI JAN 19 2007
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201845-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
557 AM MST FRI JAN 19 2007 /657 AM CST FRI JAN 19 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STORM SYSTEM CURRENTLY NEAR SOUTHERN CALIFORNIA WILL MOVE INTO
THE SOUTHWEST UNITED STATES TONIGHT AND ACROSS THE CENTRAL AND
SOUTHERN PLAINS LATE IN THE DAY ON SATURDAY.
SNOW WILL SPREAD ACROSS THE TRI-STATE REGION DURING THE DAY ON
SATURDAY AND CONTINUE INTO SATURDAY NIGHT. TWO TO FOUR INCHES OF
SNOW ACCUMULATION WILL BE COMMON BY EARLY SUNDAY MORNING. STAY
TUNED FOR THE LATEST UPDATES ON THIS DEVELOPING WINTER STORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
LOCKHART
Heavy Snow, Wichita
- When
- January 20, 6:00 AM CST to January 21, 6:00 AM CST
- Where
- Wichita forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.482, -101.347 (the zone’s center; the record gives no point)
Five to seven inches of snow reported across Wichita county.
Heavy Snow, Logan
- When
- January 20, 7:00 AM CST to January 21, 6:00 AM CST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.917, -101.148 (the zone’s center; the record gives no point)
Six to eight inches of snow reported across Logan county.
Heavy Snow, Gove
- When
- January 20, 8:00 AM CST to January 21, 6:00 AM CST
- Where
- Gove forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.916, -100.483 (the zone’s center; the record gives no point)
Six to eight inches of snow reported across Gove county.
Heavy Snow, Sherman
- When
- January 20, 8:00 AM MST to January 21, 6:00 AM MST
- Where
- Sherman forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.351, -101.720 (the zone’s center; the record gives no point)
Five to six inches of snow reported across Sherman county.
Heavy Snow, Thomas
- When
- January 20, 9:00 AM CST to January 21, 6:00 AM CST
- Where
- Thomas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.351, -101.055 (the zone’s center; the record gives no point)
Five to eight inches of snow reported across Thomas county.
Heavy Snow, Sheridan
- When
- January 20, 10:00 AM CST to January 21, 6:00 AM CST
- Where
- Sheridan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.350, -100.442 (the zone’s center; the record gives no point)
Six to eight inches of snow reported across Sheridan county.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Kansas, January 20 to 21, 20075 deaths · 12 injured · $32,000 · 26 events
- Heavy Snow and Winter Weather in Kansas, January 20 to 21, 20071 death · 23 events
- Frost and Freeze in Utah, January 20 to 21, 2007$100,000 · 1 event
- Heavy Snow in Kansas, January 20 to 21, 200739 events
- Strong Wind in New Jersey, January 20, 2007$21,000 · 21 events
- Heavy Snow in Iowa, January 20 to 21, 200736 events
- Winter Storm in Missouri, January 20, 200733 events
- Heavy Snow in Nebraska, January 20 to 21, 200724 events
- Heavy Snow in Nebraska, January 20 to 21, 200724 events
- Winter Weather in Iowa, January 20 to 21, 200721 events
- Heavy Snow in Missouri, January 20 to 21, 200718 events
- Winter Weather in Illinois, January 20 to 21, 200713 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7686, 7683, 7685, 7680, 7681, 7682.